Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Feb 22, 2012, 4:21 AM CST for Lauderdale County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2012, 4:21 AM CST (10:21 UTC)
- Expired
- Feb 22, 2012, 5:00 AM CST
- In force
- 39 min
- Issued by
- NWS Memphis, TN
County Lauderdale County, TN
The radar
The Memphis radar (KNQA), 70 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301
WWUS84 KMEG 221021
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CST WED FEB 22 2012
ARZ028-TNZ019-020-048-051-221100-
MISSISSIPPI AR-CROCKETT TN-DYER TN-GIBSON TN-LAUDERDALE TN-
421 AM CST WED FEB 22 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CST FOR...
EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
WEST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED OVER
BURDETTE AT 421 AM CST...MOVING EAST AT 65 MPH.
PEOPLE IN CROCKETT...DYER...GIBSON...LAUDERDALE AND MISSISSIPPI
COUNTIES...INCLUDING LOCATIONS NEAR LUXORA AND OSCEOLA...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3600 8904 3584 8917 3581 8935 3582 8940
3580 8941 3570 9002 3587 9008 3602 8948
TIME...MOT...LOC 1021Z 255DEG 57KT 3581 8992
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Feb 21, 11:42 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 21, 11:42 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1142 PM CST TUE FEB 21 2012 .UPDATE... UPDATED FOR AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 852 PM CST TUE FEB 21 2012/ UPDATE... AS OF 9 PM...TEMPERATURES ACROSS THE MIDSOUTH RANGED FROM THE 50S IN THE MISSISSIPPI RIVER VALLEY TO THE LOW 40S ACROSS THE TENNESSEE RIVER VALLEY. LIGHT SOUTH WINDS CONTINUE ACROSS THE REGION. ON A MORE INTERESTING NOTE...A SHORT WAVE WAS LOCATED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THIS SHORT WAVE WILL ROTATE TO THE EAST TONIGHT. LATEST NAM MODEL GUIDANCE SUGGESTS SHOWERS...AND POSSIBLE THUNDERSTORMS...WILL DEVELOP ACROSS CENTRAL AND NORTHEASTERN ARKANSAS AT AROUND 6 AM AND MOVE ACROSS THE MIDSOUTH DURING THE MORNING HOURS. WILL CONTINUE TO WATCH THESE TRENDS. HAVE UPDATED CHANCES FOR RAIN TO MOVE THE TIMING UP A LITTLE FROM THE PREVIOUS RUN. OTHER THAN THAT...FORECAST REMAINS UNTOUCHED. RRH && .PREV DISCUSSION... /ISSUED 310 PM CST TUE FEB 21 2012/ DISCUSSION... BEAUTIFUL CONDITIONS ARE IN PLACE ACROSS THE MIDSOUTH THIS AFTERNOON. TEMPERATURES RANGE FROM THE UPPER 50S IN NORTHEAST ARKANSAS TO THE UPPER 60S IN NORTHEAST MISSISSIPPI. WIND SPEEDS HAVE DIMINISHED A BIT FROM WHERE THEY WERE THIS MORNING. GUSTS UP TO AROUND 28 KNOTS HAVE SUBSIDED TO ONLY AROUND 15 KNOTS WITH SUSTAINED SPEEDS AROUND 10 KNOTS. TOMORROW...A WEAK SHORTWAVE WILL SWING ACROSS THE MIDSOUTH DURING PEAK HEATING. A MODEST 40 KNOT LLJ WILL SHIFT FROM NEAR MEMPHIS INTO CENTRAL TENNESSEE...WITH A BROAD 100-130KT UPPER JET ACROSS MOST OF MISSISSIPPI AND ALABAMA. EVEN THOUGH THE MIDSOUTH WILL NOT BE IN THE MOST FAVORABLE LOCATION IN THE JET PATTERN...WE MAY SEE A FEW THUNDERSTORMS...MAINLY IN NORTH MISSISSIPPI DURING THE AFTERNOON HOURS. LACK MOISTURE WILL BE ANOTHER LIMITING FACTOR...SO WILL HOLD OFF ON ANY STRONG TO SEVERE MENTION...BUT ADD THUNDERSTORMS TO SOME NORTH MISSISSIPPI AND WEST TENNESSEE ZONES. 18Z GUIDANCE FEATURES GENERALLY 100 TO 500 CAPE AND LI'S 0 TO -2C...WITH THE NAM THE MOST UNSTABLE. SHOWERS AND THUNDERSTORMS WILL QUICKLY COME TO AN END TOMORROW EVENING AS ALL UPPER LEVEL SUPPORT SHIFTS OFF TO THE EAST. THURSDAY A BROAD TROUGH WILL SHIFT ACROSS THE MISSISSIPPI RIVER VALLEY AS THE SOUTHERN STREAM OF THE JET BECOMES MORE ACTIVE. PREVIOUS MODEL RUNS HINTED AT THE POSSIBILITY OF THE NORTHERN AND SOUTHERN JETS PHASING THURSDAY AFTERNOON RESULTING IN STRONG TO POSSIBLY SEVERE STORMS. THAT DOES NOT LOOK QUITE AS LIKELY AT THIS TIME. IN ADDITION...GUIDANCE LOOKS A BIT SLOWER...SO STORMS WOULD NOT HAVE THE ADDED INSTABILITY FROM DAYTIME HEATING. WILL KEEP STRONG STORMS IN THE HWO FOR NOW...BUT I WOULD NOT BE TOO CONCERNED ABOUT IT AT THIS POINT. TEMPERATURES LOOK VERY WARM...WITH HIGHS APPROACHING 80 DEGREES IN NORTH MISSISSIPPI...AND GENERALLY IN THE 70S AREA WIDE. A FEW SHOWERS MAY LINGER ACROSS NORTH MISSISSIPPI AND WEST TENNESSEE FRIDAY MORNING...BUT CONDITIONS SHOULD IMPROVE FAIRLY RAPIDLY FROM WEST TO EAST. THE ECMWF IS QUITE A BIT SLOWER IN CLEARING...BUT WILL SIDE WITH THE MORE PROGRESSIVE SOLUTION. FRIDAY AFTERNOON THROUGH THE WEEKEND LOOK FAIRLY NICE AND DRY WITH TEMPERATURES IN THE UPPER 50S TO LOWER 60S..TRENDING SLIGHTLY WARMER EACH DAY. EARLY NEXT WEEK...TIMING DIFFERENCES BETWEEN MODELS CONTINUE. THE ECMWF IS ABOUT 12-18 HOURS SLOWER THAN THE GFS WHICH BRINGS THE NEXT STORM SYSTEM THROUGH EARLY MONDAY. FOR NOW WILL FEATURE A GENERIC 30 POP MONDAY THROUGH TUESDAY AND FINE TUNE THINGS OVER THE NEXT FEW DAYS. && .AVIATION... 06Z TAF CYCLE A WARM FRONT WILL PUSH TOWARD THE MIDSOUTH TERMINALS THIS MORNING AND COULD GENERATE A FEW SHOWERS OR THUNDERSTORMS AROUND KMEM...KMKL...AND KTUP. SOME MAY LINGER THROUGH THE AFTERNOON NEAR OR JUST EAST OF KTUP. CEILINGS SHOULD LARGELY REMAIN VFR EXCEPT FOR POSSIBLE BRIEF INSTANCES OF MVFR LEVELS WITHIN SHOWERS/STORMS. FORECAST SOUNDINGS SHOW SOME LOW STRATUS DEVELOPING OVER NORTHERN MISSISSIPPI TONIGHT. FOR NOW JUST INCLUDED A TEMPO FOR MVFR CIGS AT KTUP AFTER 23/03Z. LIGHT SOUTH WINDS WILL INCREASE AFTER THE WARM FRONTAL PASSAGE THIS MORNING AND COULD GUST ABOVE 20 KTS THIS AFTERNOON. WINDS WILL AGAIN SUBSIDE SOME AFTER 23/00Z. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 48 71 53 76 / 30 30 10 20 MKL 41 69 51 75 / 30 30 10 20 JBR 43 69 49 73 / 10 10 10 20 TUP 45 72 53 77 / 30 30 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 22, 4:15 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CST WED FEB 22 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 415 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID SOUTH TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. LARGE HAIL IS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID SOUTH LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH THE MID SOUTH. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT.
In the hours before
Special weather statement, Feb 22, 3:18 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CST WED FEB 22 2012
ARZ026-027-221000-
CRAIGHEAD AR-POINSETT AR-
318 AM CST WED FEB 22 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CST FOR...
SOUTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 15
MILES WEST OF WALDENBURG AT 318 AM CST...MOVING EAST AT 55 MPH.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...HARRISBURG AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3551 9104 3568 9105 3579 9051 3557 9045
3548 9105 3550 9105
TIME...MOT...LOC 0918Z 257DEG 49KT 3557 9110Special weather statement, Feb 22, 4:13 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 413 AM CST WED FEB 22 2012 ARZ028-036-TNZ049-088-089-221115- CRITTENDEN AR-MISSISSIPPI AR-SHELBY TN-FAYETTE TN-TIPTON TN- 413 AM CST WED FEB 22 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 AM CST FOR... NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... TIPTON COUNTY IN SOUTHWEST TENNESSEE... STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL WERE LOCATED 3 MILES WEST OF JERICHO AT 413 AM CST...MOVING EAST AT 60 MPH. PEOPLE IN CRITTENDEN...FAYETTE...MISSISSIPPI...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COVINGTON...MARION... MEEMAN SHELBY FOREST STATE PARK...MILLINGTON AND WEST MEMPHIS... SHOULD MONITOR THESE STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE...THE CHUTE AND WAPANOCCA LAKE. && LAT...LON 3560 8966 3525 8942 3507 9037 3537 9045 TIME...MOT...LOC 1013Z 263DEG 54KT 3529 9022
Special weather statement, Feb 22, 4:14 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CST WED FEB 22 2012 MOZ115-TNZ001>003-019-020-221115- PEMISCOT MO-WEAKLEY TN-DYER TN-GIBSON TN-LAKE TN-OBION TN- 414 AM CST WED FEB 22 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 AM CST FOR... NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE... WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5 MILES NORTHEAST OF COOTER AT 415 AM CST...MOVING EAST AT 50 MPH. PEOPLE IN DYER...GIBSON...LAKE...OBION...PEMISCOT AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE...DYERSBURG... HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3633 8871 3601 8871 3601 8989 3623 8990 TIME...MOT...LOC 1015Z 263DEG 42KT 3609 8967
Special weather statement, Feb 22, 4:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CST WED FEB 22 2012
ARZ028-TNZ019-020-048-051-221100-
MISSISSIPPI AR-CROCKETT TN-DYER TN-GIBSON TN-LAUDERDALE TN-
421 AM CST WED FEB 22 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CST FOR...
EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
WEST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED OVER
BURDETTE AT 421 AM CST...MOVING EAST AT 65 MPH.
PEOPLE IN CROCKETT...DYER...GIBSON...LAUDERDALE AND MISSISSIPPI
COUNTIES...INCLUDING LOCATIONS NEAR LUXORA AND OSCEOLA...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3600 8904 3584 8917 3581 8935 3582 8940
3580 8941 3570 9002 3587 9008 3602 8948
TIME...MOT...LOC 1021Z 255DEG 57KT 3581 8992The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:13 AM CST | Special Weather Statement | MEG | Shelby, Tipton | 62 min |
| Feb 22, 4:14 AM CST | Special Weather Statement | MEG | Dyer, Weakley | 61 min |
| Feb 22, 4:22 AM CST | Special Weather Statement | MEG | Lauderdale | 38 min |
| Feb 22, 3:18 AM CST | Special Weather Statement | MEG | Poinsett | 42 min |
| Feb 22, 3:36 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 54 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.